MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP INTACT PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP INTACT PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was sent to the customer site.The cse replaced the acid and base due to expiration date of 4/3/2019.The cse verified sample and reagent probe alignments - made minor adjustments to reagent compartment and incubation ring.The cse found the sample syringe sticking a bit during movement - cleaned and lubricated and verified proper operation.The luminometer was removed to check for buildup and cleaned thoroughly.The cse ran dark counts with and without cuvette - all results in specification and passed.The system was primed multiple times to ensure no air in lines.The customer was notified to perform priming before running daily qc and to ensure reagent packs are mixed properly if any maintenance was completed or system was down for more than 15 minutes.No further discordant samples were observed post service.While system probe alignments or sticking sample syringe could affect results, the likely cause of this issue was the use of expired reagents.However, the cause could not be confirmed.The cause for the discordant pth result is unknown.The instrument is performing within specifications.No further evaluation of the device is required.The interpretation of results of the instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the instructions for use states: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these 2 elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." mdr 1219913-2019-00059 (initial result) was filed for the same event.
 
Event or Problem Description
An elevated result was obtained for a patient sample on the advia centaur cp intact parathyroid hormone (pth) assay.The pth interoperative elevated result was questioned by the physician due to result not matching patient history.The historical pth levels were around 100 pg/ml.The sample was repeated and the result was lower.The results for the consecutive draws were lower.The subsequent draws showed a decrease in intact parathyroid hormone.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of the discordant pth results.

Brand Name
ADVIA CENTAUR CP INTACT PARATHYROID HORMONE (PTH) ASSAY
Common Device Name
PTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8554687
Report Number1219913-2019-00066
Device Sequence Number16233331
Product Code CEW
UDI-Device Identifier00630414592336
UDI-Public00630414592336
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K163658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2019
Device Model NumberN/A
Device Catalogue Number10699154
Device Lot Number24274021
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2019
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1